MAUDE Adverse Event Report: SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.024S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported january 10, 2024 the ria 2 head broke off in patient leaving metal shrapnel in the patient.The head of the ria 2 was able to be removed but the prongs were left in.Metal was left in patient femur.This report involves one (1) 14.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H4, h6 manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 17-aug-2021 expiration date: 30-jun-2031 part number: 03.404.024s, 14.0mm reamer head for ria 2-sterile lot number: 234p548 (sterile) production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 20447 supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m024, ria 2 reamer head 14.0mm.Lot number: 7122002.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated 30-oct-2020 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Dated 17-sep-2020 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 53 hrc.Certificate of analysis supplied to mark two engineering from banner medical dated 14-may-2020 was reviewed and determined to be conforming.Raw material certification supplied to banner medical from carpenter dated 20-apr-2020 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18582731
Report Number8030965-2024-01377
Device Sequence Number8517211
Product Code HTO
UDI-Device Identifier10886982274069
UDI-Public10886982274069
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.024S
Device Lot Number234P548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age31 YR
Patient SexMale